antivirals: another UPDATE!

Discussion in 'Fibromyalgia Main Forum' started by ladybugmandy, Jun 22, 2009.

  1. ladybugmandy

    ladybugmandy Member

    hi everyone. i would like to thank you guys again for all the support.

    as you may recall, dr. lerner had reduced my valcyte again due to liver enzymes and i became deathly ill. it was like my brain and body were shutting down. dr. lerner offered me cidofovir infusions which i could not afford.

    i became suicidal and was admitted for 6 days to a psychiatric hospital. while there, i decided to go back on 900 mg of valcyte a day (i am also on 4 g valtrex/day), stop seeing dr. lerner, and risk liver cancer (which is what dr. lerner says can happen). my effexor, which was not working, was switched to cymbalta.

    i contacted my old doctor, dr. leo galland in NYC, who agreed to follow me over the phone if i fax my bloodwork to him. he also told me to add 50 mg artesunate twice a week (after speaking to dr. paul cheney) and some liver supplements (siliphos and liverlonger), which i have done.

    i am still taking the generic vitamins that dr. lerner recommends.

    a few days after restarting 900 mg/day of valcyte, i began experiencing even worse brain fog and pain that seemed to be emanating from the lower centre of my brain (brain stem?). it radiated to the top and back of my head and down to the upper spine area. i also felt a severe burning and freezing sensation around the upper spine.

    it has now been over 3 weeks since restarting 900 valcyte and 2 days ago, the pain became much less. my head is a little clearer, too. i wonder if the horrible 3 weeks was a viral die-off period.

    i am still hoping that i will continue to slowly improve on the antivirals and that i will not develop any other serious conditions in the meantime.

    other CFS patients have been a big source of support for me during this time and prayer has helped too.

    thanks for reading
    [This Message was Edited on 06/22/2009]
  2. isiselixir

    isiselixir New Member

    I am so sorry to hear that you had to be hospitalized for suicidal ideation! Did you attempt suicide? This breaks my heart. I recently read that 20% of PWCs are suicidal. This illness is so sad for us all. I am just glad that you are out of the hospital and doing better, I hope your stay at the hospital was helpful and not harmful. (((HUGS))) to you.
  3. jasminetee

    jasminetee Member

    It's good to see you're in better spirits and it's great that your old doc is going to work with you. I have no idea what your reactions and symptoms mean but I hope you continue to do better.

  4. DavidJ.

    DavidJ. New Member

    good to hear that you are better now.

    i know what its like to be that depressed. i think this is because of hhv6 , i often read about hhv6 causing major depression.
  5. ladybugmandy

    ladybugmandy Member

    thanks everyone.

    cheney uses that small dose of artesunate but i have no idea why. i think he uses it for some reasons other than its antiviral properties. i will find out more next week.

    i think that in order to kill HHV6, you would need a lot more artesunate. in the documented case where oral artesunate was used as maintenance for a while after IV artesunate saved a 12-yr old boy who suffered from ganciclovir-resistant CMV, 100 mg/day was used.

  6. denis321

    denis321 New Member

    What is your source for the artesunate (I don't mean your doc, I mean the company)?

    And do you have the reference for the case you cite? Thanks.